Health & Wellness

Doctor prescribed anti-depressant and now I have side effects even after stopping

  • Last Updated:
  • Aug 16th, 2021 3:28 pm
[OP]
Member
Feb 22, 2017
211 posts
74 upvotes

Doctor prescribed anti-depressant and now I have side effects even after stopping

Dr prescribed an antidepressant and I started having side effects so I stopped taking it.

However, the problem is that even after stopping the drug, the side effects are not going away (it has been a few months)

What are my recourse options? I am seeking treatment for the issue but it doesn't seem like its going anywhere.
13 replies
[OP]
Member
Feb 22, 2017
211 posts
74 upvotes
ChesterCheetoh wrote: Which drug and what side-effects?
Hi, it was pristiq and side effects include delayed sleep (4-5 am and sometimes no sleep at all) and sleep myoclonic jerks
Deal Guru
Mar 14, 2005
13811 posts
2504 upvotes
Doctors usually prescribe drugs to take care of the side effects of the initial drugs they prescribe.

Example: tardive dyskinesia is a permanent(?) side effect of certain psych meds. If u watch US tv channels, u will see ads for a drug for TD.
Last edited by Guest8456458484 on Aug 13th, 2021 12:24 pm, edited 1 time in total.
Deal Fanatic
Feb 4, 2010
6599 posts
6074 upvotes
Did you talk to your doctor about this? Really bad idea to get advice from non-medical professionals on online forum with strangers. Better to all tele-health or go to a walk-in
Deal Fanatic
User avatar
Jan 16, 2011
7179 posts
9153 upvotes
The NORTH
mtmp4k wrote: Dr prescribed an antidepressant and I started having side effects so I stopped taking it.

However, the problem is that even after stopping the drug, the side effects are not going away (it has been a few months)

What are my recourse options? I am seeking treatment for the issue but it doesn't seem like its going anywhere.
Who told you to stop cold turkey? Doctor's will usually taper down a dose to minimize side effects of stopping a medication.

You are seeking treatment for what? The original condition or the not sleeping because of the medication?
[OP]
Member
Feb 22, 2017
211 posts
74 upvotes
Becks wrote: Doctors usually prescribe drugs to take care of the side effects of the initial drugs they prescribe.

Example: tardive dyskinesia is a permanent(?) side effect of certain psych meds. If u watch US tv channels, u will see ads for a drug for TD.
I took it for anxiety, the doctor tapered it off and put me on a different drug but the side effects remain.
Quentin5 wrote: Could be withdrawal effects. Hopefully not permanent damage.
These guys may know more
https://www.survivingantidepressants.org/
Thanks I'll check it out.
hierophant wrote: Did you talk to your doctor about this? Really bad idea to get advice from non-medical professionals on online forum with strangers. Better to all tele-health or go to a walk-in
Yes I did, he didn't really offer any solution except for sleep meds. I then asked to do a sleep study and sleep dr recommends clonazepam. When I look online, I see that it could be a neurological issue?
kr0zet wrote: Who told you to stop cold turkey? Doctor's will usually taper down a dose to minimize side effects of stopping a medication.

You are seeking treatment for what? The original condition or the not sleeping because of the medication?
I didn't stop cold turkey, the dr helped taper but the side effects remain. I took it for anxiety/depression.
Deal Addict
User avatar
Jul 11, 2006
2029 posts
704 upvotes
Toronto
Have you tried a melatonin gummy? I would at least start there to reset your sleep schedule, without resorting to more meds or heavier drugs like benadryl.
Deal Guru
User avatar
Mar 28, 2006
11755 posts
2604 upvotes
Did you take it in the morning? Since you stopped for months and you still have delayed sleep, it may not be from the medication. You should check with your doctor or pharmacist if you haven't done so, it's a bad idea to stop antidepressant medication on your own.
mtmp4k wrote: Dr prescribed an antidepressant and I started having side effects so I stopped taking it.

However, the problem is that even after stopping the drug, the side effects are not going away (it has been a few months)

What are my recourse options? I am seeking treatment for the issue but it doesn't seem like its going anywhere.
People around you may have weaken immune system (or live with one). Wear a mask if possible, especially if you have cold symptoms.
[OP]
Member
Feb 22, 2017
211 posts
74 upvotes
dassub wrote: Have you tried a melatonin gummy? I would at least start there to reset your sleep schedule, without resorting to more meds or heavier drugs like benadryl.
Yeah I'm gonna try that. It makes me drowsy but I still fall asleep around 4-6am
[OP]
Member
Feb 22, 2017
211 posts
74 upvotes
82 wrote: Did you take it in the morning? Since you stopped for months and you still have delayed sleep, it may not be from the medication. You should check with your doctor or pharmacist if you haven't done so, it's a bad idea to stop antidepressant medication on your own.
I took it at night. I never had the myoclonic jerks before it or the sleep issues. I tapered off based on doctor reccomendation.
Member
Dec 8, 2008
242 posts
82 upvotes
mtmp4k wrote: I took it at night. I never had the myoclonic jerks before it or the sleep issues. I tapered off based on doctor reccomendation.
You can also try magnesium. It will calm you down and might help you sleep.
Deal Guru
User avatar
Mar 28, 2006
11755 posts
2604 upvotes
Did doctor tell you to take it in the morning before tapering off? When did you completely stop taking it, did the doctor replace with another medication?

Again, you might want to speak directly to your doctor and pharmacist instead of randomly asking on a deal site.
mtmp4k wrote: I took it at night. I never had the myoclonic jerks before it or the sleep issues. I tapered off based on doctor reccomendation.
People around you may have weaken immune system (or live with one). Wear a mask if possible, especially if you have cold symptoms.

Top

Thread Information

There is currently 1 user viewing this thread. (0 members and 1 guest)